3 doctors weighed in:

I have been taking 1mg of Ativan (lorazepam) for 7 weeks for anxiety. I also have had trouble sleeping. How can I taper off safely without withdrawal symptoms. Th?

3 doctors weighed in
Dr. Eric Weisman
Neurology
2 doctors agree

In brief: Ativan (lorazepam)

if taken once a day should be producing some withdrawal symptoms already ( it's a relatively short acting med) after 7 weeks.
I would recommend splitting the dose in half and taking twice a day for a week then half the dose again for another week. Have the insomnia looked into in the meantime ( cause? ) consider video consult with a neuropsychiatrist ( www. Healthtap.com/ drericweisman )

In brief: Ativan (lorazepam)

if taken once a day should be producing some withdrawal symptoms already ( it's a relatively short acting med) after 7 weeks.
I would recommend splitting the dose in half and taking twice a day for a week then half the dose again for another week. Have the insomnia looked into in the meantime ( cause? ) consider video consult with a neuropsychiatrist ( www. Healthtap.com/ drericweisman )
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
35 years in practice
9M people helped
Continue
100,000 doctors available